Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Nodule developed in the right middle lobe and have high TSH value. Safe to take synthroid?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
I thought I had already submitted my question. Recently had a physical and a follow up ultrasound of my thyroid the radiologist recommends a Fnb and my Dr says let's do a wait and see and wants to put me on synthroid. tSH level is 10.8. Radiologist report:
Mid portion of right lobe relatively hyperechoic nodule w/heterogenicity has developed micro calcification and ill defined margin etc. conclusion reads thyroid within normal size has become more hyperechoic w/ vascularity. Nodule has increased in size and is associated with micro calcification. "This is considered sufficiently suspicious for neoplasm". Equivocal modular areas in both upper poles. Should Ingo with the Dr wait and see or the radiologist
Posted Sun, 9 Dec 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Sudhir Kumar 2 hours later

Thank you for posting your query.

I would agree with your Radiologist. As the size of lesion has grown, and the margins are irregular, with calcification, one needs to exclude a neoplasm. I feel, even if it is a neoplasm, most likely it would be a benign one.

In addition, since your TSH is high (suggestive of hypothyroidism), I would agree with your doctor's decision to start Synthyroid.

I hope it helps. Please get back if you have any further queries.

Wishing you good health,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Follow-up: Nodule developed in the right middle lobe and have high TSH value. Safe to take synthroid? 7 hours later
Thanks for getting back to me. Does the synthroid shrink nodule. Should I take that for a couple months before having biopsy? I had put on some weight and was going to start with a couple supplements from dr XXXXXXX Is there anything Supplements or homeopathic remedies I should avoid while on synthroid
See you are a neurologist. Could this thyroid issue cause the headache on right side of head and some facial twitching on same side mostly near mouth and the eye on that side is getting more blurry. Left side
Answered by Dr. Sudhir Kumar 5 hours later

Thank you for getting back with more details.

Synthyroid replacement therapy in hypothyroidism may reduce the size, if the increased size is due to a goitre. This condition is common in Sub-Himalayan region, as they have iodine deficiency causing goitre. So, it is a common sight to see people there with large swellings in the neck region. So, it may be appropriate for you to wait for a couple of months prior to biopsy. However, if you feel that the size in increasing at a faster rate, you can go for an early biopsy.

There is nothing specific to avoid while on thyroid supplements.

Headache, facial twitchings and blurring of vision are not related to the thyroid problem. They could occur due to strain, excessive computer use, lack of sleep, etc.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor